Servere stomach cramps.

  • 4 replies
  • 55 subscribers
  • 333 views

Hi new here & looking for advice I finished 28 rounds of radiotherapy 15th march I was told 6 weeks recovery got to week 5 & stomach cramps started & has gradually got worse I've been told morphine & paracetamol for pain as its getting me up through the night as well, my doc says inflammation of my pelvis , I've tried peppermint tea as well but not helped, has anyone got any advice on this? I'm normally a fit person & walk everyday but the last few weeks have been so bad I can't do anything because of pain.

I have always been a healthy eater but again had to change diet so living on sandwiches & water so energy levels are rubbish, got CT scan on the 5th June & MRI on the 7th get results on the 28th in between these dates have my daughters hen weekend abroad this has been planned for month's so hoping somebody can help me.

  • Hello Liz

    A warm welcome to the forum, I am really pleased you found us and well done in getting through all your treatment.  I am so sorry you are having such a rough time of it with pain although I am not sure where six weeks recovery comes from, many of us take far longer than that to get back to some sort of normality.

    I think if the oncologist has confirmed it is inflammation of the pelvis then s/he ought to be looking at some sort of effective pain control and what you are taking at the moment doesn't seem sufficient for you to be able to live relatively comfortably.  I would get back in touch with the team treating you very quickly and ask what they can do to help; having to get up during the night isn't good and won't be helping your recovery either.

    I hope you get something sorted out before your daughter's hen do, that would be such a lovely double celebration, for her mainly, of course, but for you too after all your treatment.  Please let us know how you get on.

    Irene xx

  • Hi Liz,

    Ha! I was told 'a couple of weeks' for recovery! I guess they figure we'd all be too scared to do the treatment if they said 'Could be years.'

    And true enough, the awfulness doesn't take that long, but the lingering effects sure do....linger.

    Worsening stomach cramps and inflammation of the pelvis sound to me like things that should be treated with more than peppermint tea. Especially if it's keeping you off your healthy regimen. I'd for sure call your cancer team and get some more individualized and helpful advice- and meds- from them!

    I would not have been able to manage a trip abroad at this stage of the game. I'd let your team know about this too, and hopefully they can kit you out with sufficient meds and barrier creams to get you through. Are you going somewhere that you'll have access to health care if you need it? I sure hope you're able to manage it, but if you can't go, start planning your celebration tour now! 

    Cuz by this time next year things will be way way better.

    Hugs

    Suz

  • Hey  ,

    I too would like to offer you a warm welcome to the Macmillan online community although I’m really sorry that you’ve had the need to find us. 

    As Suz & Irene have both said I would contact your treating team & see if they can discuss alternative pain relief. Morphine did nothing for me as pain relief it only constipated me, I found more relief from alternating paracetamol & ibuprofen 2 hourly although I did have to take lansoprazole to protect my stomach while on the ibuprofen.

    I think the 6 weeks recovery was a little optimistic considering you’d had 6 rounds of chemo prior to the chemoradiotherapy!! I went back to work part time 5.5 weeks post treatment but for at least the first few weeks I was pretty wiped out. 

    Get your team to work on your pain meds & hopefully you’ll be able to get away on your daughters hen do just make sure you do the partying at your own pace. 

    I know I’ve said it on another post but again wishing you the best of luck with your scans on the 5th & the 7th. 

    Nicola